Health – Various Topics of Health

HEALTH

Diabetes

Walk this Way

Go out for a stroll, but be sure to pick up the pace for a few minutes every now and then as recommended by a study in the Journal Diabetologia. Alternating power walking and slow walking seems to make the body more responsive to insulin, resulting in better blood sugar control.
Diabetes Healthmonitor, Vol. 20, No. 2, Summer 2015.

Make every day with diabetes easier!

One, outsmart morning blood sugar lows. If you often wake up with low blood sugar, a bedtime snack would help. Ask your diabetes care team if a small piee of fruit, hummus or grozen graps (or any other snack containing no more than 20 grams of carbs) could help you.

Two, Clear carbs from your pantry! Toss sugary cereals, crackers, sodas, chips and other high calorie, low nutriient foods. Just be sure to do the task on a full stomach so you won’t be tempted to nosh!
Three, Allergy smarts. If the season has you sniffling and sneezing, check with your pharmacist or diabestes care team before taking an antihistamine. Many of a sedating effect that can make you drowsy and cause you to skip a meal resulting in an unexpected low. Newer formulations have less of a sedative effect.
Four, Get pretty feet for a song. Nail salons are not the safest place to get a pedi. Instead, visit your podiatrist. He can clip your nails and buff calluses without irritating skin. As a bonus, most insurance plans and Medicare will cover the expense!.
Five. Ton up on the sly! Just lift one foot about a half inch from the ground whenever you are waiting in line or standing around. Hold for a minute or so, switch feet and repeat a few times. This simple move firms leg muscles and helps improve balance.
Six. Dealing with lots of lows? Tell your diabetes care team. With today’s many treatment options, you should be able to find the formula that keeps your blood sugar steady so you can avoid needless snacking.
Diabetes Healthmonitor, Vol. 20, No. 2, Summer 2015.

PSA: Fentanyl Deaths Rise; Current Pattern Suggests It May Now Become A Regular Occurrence

CLEVELAND – The Cuyahoga County Medical Examiner’s Office issued the following statement on 2.12.15 related to the recent rise in deaths associated with the use of fentanyl.
Fentanyl continues to be distributed, either as heroin or mixed with heroin, which is oftentimes deadly to unaware or inexperienced users. Fentanyl-related deaths are not decreasing, and continue to rise. Cuyahoga County had 5 fentanyl-related deaths in 2013 and 39 fentanyl-related deaths in 2014.
Previously, fentanyl-related deaths were a sporadic community emergency. Current patterns suggest it may now be a regular occurrence (see graph below). Over the past weekend (March 7 – 9) 4 of 10 overdose deaths were fentanyl or fentanyl mixed with other opiates. The period prior (February 27 – March 4), an additional 6 overdose deaths occurred, 2 were related to fentanyl.
Naloxone, the medication that can reverse an overdose caused by an opioid drug, such as heroin or fentanyl, can be obtained free of charge through Project D.A.W.N.
For more information about the life-saving program Project D.A.W.N., please visit:http://www.metrohealth.org/ProjectDAWN.

Christopher Harris
Communication Specialist, Medical Examiner’s Office
Cuyahoga County
11001 Cedar Avenue
Cleveland, Ohio 44106
Office: 216.443.7157

 

 

 

Leave a Reply

Your email address will not be published. Required fields are marked *

Alfred Porter, Jr. – President